Thursday, June 30, 2022
HomeFactsWhere Is Excedrin Migraine Made

Where Is Excedrin Migraine Made

What Is A Migraine Aura

Can’t find your Excedrin Migraine pills at the pharmacy? Here’s why

The two most prevalent types of migraine headache are migraine without aura and migraine with aura. Approximately 20 percent of migraine sufferers experience aura during their migraine attacks. The aura is comprised of neurological symptoms that most often include visual disturbances, such as flashing lights or lines, and may also include dizziness, numbness, or tingling that usually precedes the headache.

What Are Some Alternatives To Excedrin Migraine

As far as other OTC options go, NSAIDs are generally first line for treating migraines, including and . is also FDA-approved for migraines, and it is formulated for faster onset of relief. As with NSAIDs like aspirin, these products also carry a risk of stomach bleeding. A comparison of Excedrin Migraine and Advil Migraine is available here.

Causes Of Migraines In Children

About 3%10% of children experience migraines, and the risk increases with age through puberty.

Migraines occur in children for a variety of reasons, some of which include:

  • Infection and illness:Children sometimes have a headache that accompanies a cold, sinus infection, or the flu. Although these types of illnesses can occur at any time of the year, they most commonly occur between October and May, the traditional cold and flu season.
  • Genetics:Migraines often run in families. About 60%70% of children who have migraines have a parent or immediate family member who also experiences migraines.
  • Mental health:Stress or anxiety related to school or family problems can cause headaches in children.
  • Head trauma:Head injuries are obvious culprits of headaches and migraine pain. Take your child to see a physician if they have experienced a head injury and are having headaches.
  • Dietary: Changes to normal eating patterns or skipping meals can cause migraines in children. Some specific foods and drinks may increase the likelihood of headaches in children, too, including chocolate, cheese, fermented foods, foods containing monosodium glutamate , and caffeine.
  • Environmental factors:Things like secondhand smoke, strong perfumes, pollution, loud noises, and strong lighting or strobe lights can cause migraines in children.

Also Check: Migraine Medication Without Caffeine

Why Was Excedrin Migraine Recalled 2020

The drugs were sold nationwide and online from March 2018 through September 2020. The recall notice posted by the U.S. Consumer Product Safety Commission said because Excedrin contains aspirin and acetaminophen it must be in child resistant packaging as required by the Poison Prevention Packaging Act .

Why Do I Wake Up With A Headache On Weekends Or Holidays When I Sleep In Longer

Excedrin Migraine Pain Reliever 300 Caplets (Pack of 2 ...

Many people experience headaches on weekends and holidays. In fact, the “”weekend”” headache is a recognized occurrence. Altered sleep patterns may contribute to weekend headaches. If you use weekends to “”sleep in,”” you may actually be oversleeping, and that may cause migraines in some people. Migraine headaches can begin during the stage of sleep called Rapid Eye Movement . REM sleep accounts for about 25% of adult sleep time. Therefore, the more you sleep, the more REM sleep you experience, and the more likely you are to get a headache. Maintaining a consistent sleep schedule by getting up at the same time as you do during the week should help you avoid this problem.

You May Like: Indomethacin For Migraines Side Effects

Why Was It Discontinued

Earlier this year, GlaxoSmithKline , the manufacturer of Excedrin, temporarily paused production of Excedrin Migraine and Excedrin Extra Strength. They did so as a precaution to resolve an inconsistency in how the ingredients were weighed. As of this month, GSK has resumed production and you should start seeing these products back on the shelves shortly.

Do We Still Make Excedrin

Yes, we still make Excedrin®. We experienced a temporary supply issue with Excedrin® Extra Strength and Migraine products, which has since been resolved. We are pleased to share that we have started shipments of Excedrin® Extra Strength and Migraine products to retailers. We recommend using our product locator tool to find Excedrin® products near you.

You May Like: How Do U Get Migraines

Whats The Difference Between Excedrin Extra Strength And Excedrin Migraine

and Excedrin Migraine contain the same strengths of the same ingredients. However, their labeling is different. Excedrin Extra Strength is used to help relieve minor aches and pains associated with a headache, cold, arthritis, muscle ache, toothache, or premenstrual/menstrual cramps. Adults and children over 12 years old are able to take 2 tablets every 6 hours, with a maximum of 8 tablets in 24 hours.

Excedrin Migraine, on the other hand, is FDA-approved for migraine relief, and adults 18 years and older are able to take a maximum of 2 tablets in 24 hours.

Excedrin Migraine Caplets Or Geltabs

Ask Dr. Nandi: Two Excedrin products are temporarily discontinued, company says

Active ingredients: Acetaminophen 250 mg + Caffeine 65 mg + Aspirin 250 mg

Inactive Ingredients: benzoic acid, carnauba wax, FD& C blue #1, hydroxypropylcellulose, hypromellose, light mineral oil, microcrystalline cellulose, polysorbate 20, povidone, propylene glycol, simethicone emulsion, sorbitan monolaurate, stearic acid, titanium dioxide

Excedrin migraine Migraine uses:

Excedrin migraine Migraine Directions of Use:

  • Do not use more than directed. If symptoms persist or worsen, ask your doctor
  • Drink a full glass of water with each dose
  • Adults: Take 2 caplets with a glass of water. Do not take more than 2 caplets in 24 hours, unless directed by a doctor.
  • Under 18 years of age: Ask a doctor

Keep out of reach of children.

In case of overdose, get medical help or contact a Poison Control Center right away. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

Other information:

  • store at at room temperature 20°-25°C
  • close cap tightly after use
  • read all product information before using. Keep box for important information

Excedrin-Migraine Warnings

Reyes syndrome

Children and teenagers who have or are recovering from chicken pox or flu-like symptoms should not use this product. When using this product, if changes in behavior with nausea and vomiting occur, consult a doctor because these symptoms could be an early sign of Reyes syndrome, a rare but serious illness.

Medication overuse headache warning

Allergy alert

Don’t Miss: How Does Tylenol Work On Headache

Pharmacist Tips For Excedrin Migraine

Drink a full glass of water with each dose. Caffeine can cause you to urinate more often, and it’s especially important for to stay well hydrated.

You can take Excedrin Migraine with food to lower the chance of an upset stomach.

Avoid drinking alcohol while taking Excedrin Migraine. Drinking 3 or more alcoholic beverages a day while taking products that contain acetaminophen can raise your risk of liver damage.

Acetaminophen, one of the components of Excedrin Migraine, is found in many over-the-counter and prescription products. Don’t take more than 3 to 4 grams of acetaminophen per day to avoid liver damage. Ask your provider what your maximum daily amount of acetaminophen is, since this depends on your provider’s instructions. Also ask your provider or pharmacist if you aren’t sure if your medications contain acetaminophen.

Limit the amount of caffeine-containing medications, foods, and drinks while taking Excedrin Migraine, since it also contains caffeine. Taking too much caffeine can lead to side effects like nervousness, trouble sleeping, and fast heart beat.

If your pain doesn’t improve or gets worse after 10 days of using Excedrin Migraine, you notice new symptoms or redness or swelling, or your fevers don’t improve or get worse after 3 days of using this medication, contact your provider. There could be a more serious condition that requires alternative treatments.

In case of an accidental overdose, contact the Poison Control Center right away.

Main Differences Between Excedrin Migraine And Excedrin Extra Strength

  • The main difference between Excedrin migraine and extra strength is the labeling on them.
  • Excedrin migraine is a drug used while having severe pain in the head or any sort of migraine pain, while Excedrin extra strength is used for treating minor pains.
  • Excedrin migraine was introduced for the very first time in the year 1998, while Excedrin extra strength was introduced in the early years of the 1960s.
  • Migraine is available in three forms, while Extra strength is available in four different forms.
  • It is recommended that only 2 doses of migraine should be taken in 24 hours, but for extra strength, it is recommended that 2 tablets should be taken every 6 hours.
  • Migraine is given while facing severe and unbearable pain, whereas Extra strength is given while having aches like- headache, menstrual aches or cramps, toothache, sinusitis, etc.
  • Recommended Reading: Migraine Headache Diarrhea

    Excedrin Migraine Alternatives: What You Can Take Instead

    We know having trouble getting the medication you need is really frustrating, especially when there are already so few effective over-the-counter options for migraine sufferers. Luckily, there are alternative treatments that you could try if youâre affected by the Excedrin® Migraine shortage.

    If you’re looking for an acute medication that’s more effective, you should talk to a doctor to see if a prescription treatment makes more sense for you. Naproxen, for example, is another NSAID that might work better for you than Excedrin® Migraine. In addition, there are seven different types of triptans, a medication thatâs specifically designed to reduce the severity of migraine attacks. As always, a doctor is the best resource if you have any concerns.

    We know itâs not easy for migraine sufferers to just switch to another medication. Migraines are personal and we fully understand that it can take time to find the right one. If youâd like to talk to a Cove doctor about potential migraine treatment options, you can get started here.

    The information provided in this article is not a substitute for professional medical advice, diagnosis, or treatment. You should not rely upon the content provided in this article for specific medical advice. If you have any questions or concerns, please talk to your doctor.

    Comparison Table Excedrin Migraine And Excedrin Extra Strength

    Excedrin Migraine Caplets for Migraine Headache Relief ...
    Parameters of Comparison
    It is recommended that only 2 doses of migraine should be taken in 24 hours.For extra strength, it is recommended that 2 tablets should be taken every 6 hours.
    ReliefMigraine is given while facing severe and unbearable pain.Extra strength is given while having aches like- headaches, menstrual aches or cramps, toothache, sinusitis, etc.

    You May Like: Does Excedrin Migraine Have Ibuprofen In It

    Ways To Prevent Migraines In Children

    You can help prevent your child’s migraines and manage symptoms by encouraging behavioral changes such as:

    • Ensuring your child sticks to a consistent sleep schedule
    • Encouraging your child to get some form of exercise every day
    • Keeping your child hydrated and eating a healthy diet
    • Encouraging rest and relaxation
    • Documenting situations when your childs headache occurs to identify triggers

    You may also consider talking with your physician about potential medications to use at the very start of a headache or migraine to help lessen the magnitude of the pain.

    Reye’s Syndrome In Children

    • Risk factors: Children or teenagers with viral infections

    Using Excedrin Migraine in children or teenagers who have or are recovering from chicken pox or flu-like symptoms could lead to a rare, life-threatening condition called Reye’s syndrome. Early symptoms of Reye’s syndrome include nausea, vomiting, headache, and changes in behavior, but it can lead to liver damage and brain swelling. Let your provider know if your child experiences changes in their behavior with nausea or vomiting, or unusually low energy. Get medical help right away if your child experiences confusion, loss of consciousness, or a seizure. The risk is higher in children and teenagers who have viral infections and the use of Excedrin Migraine should be avoided.

    Recommended Reading: Can You Take Ibuprofen And Excedrin

    Is Excedrin Being Discontinued

    No, Excedrin® products have not been discontinued. We experienced a temporary supply issue with Excedrin® Extra Strength and Migraine products, which has since been resolved. We are pleased to share that we started shipments of Excedrin® Extra Strength and Migraine products to retailers. We recommend using our product locator tool to find Excedrin® products near you.

    Treating Migraine Without Medicine

    What Does a Migraine Feel Like? – The Excedrin® Migraine Experience

    The following non-medicine treatments may help you to prevent frequent or troublesome migraines you can use them either instead of, or as well as, medicine treatments:

    • physical therapies , especially if neck problems are thought to be contributing to your migraines its essential to seek out a therapist with specialist training in this area, however, as there have been very rare reports of stroke after spinal manipulation of the neck
    • physical exercise
    • relaxation training , which can help manage underlying problems with stress
    • cognitive behavioral therapy , a psychological therapy that teaches you to identify and challenge stress generating thoughts
    • acupuncture. If medication is unsuitable, or it doesnt help to prevent migraines, you may want to consider acupuncture.

    Don’t Miss: Migraine Headaches Fever

    Can Allergies Cause Headaches

    The relationship between allergies and headaches is generally related to allergy symptoms. Some headaches do occur at the same time as allergies, particularly when grass, pollen, or ragweed counts are high. Headache specialists tend to agree that allergies are usually not the cause of severe or recurrent headaches. Sinus headaches are more likely to occur as the result of the buildup of mucus in the sinus cavities. You should see a doctor to determine an appropriate treatment.

    Gsk Consumer Health Recalls Five Excedrin Brands Due To Failure To Meet Child Resistant Packaging Requirement Risk Of Poisoning

      • Recalled Excedrin with hole in the bottom of the bottle
      • Recalled Excedrin Migraine Caplets
      • Recalled Excedrin Migraine Geltabs
      • Recalled Excedrin Extra Strength Caplets
      • Recalled Excedrin PM Headache Caplets
      • Recalled Excedrin Tension Headache Caplets

      Some of the bottles containing the over-the-counter drug can have a hole in the bottom. If there is a hole, children could access and swallow the contents, posing a risk of poisoning. These products contain the substances aspirin and acetaminophen which must be in child resistant packaging as required by the Poison Prevention Packaging Act .

      About 433,600

      GSK Consumer Relations at 800-468-7746 from 8 a.m. to 6 p.m. ET Monday through Friday, or online at www.excedrin.com and click on the safety issue banner at the top of the page for more information.

      Also Check: Migraine Fever Chills

      How Do I Make My Own Excedrin

      Fowler says you can make your own Excedrin by taking acetaminophen, which is Tylenol, aspirin and caffeine. Or take Anacin plus acetaminophen. “I went and compared it to the generic brands and they have the same formula,” Cameron said. “I have found that it works as well my daughter said it doesn’t.”

      Collier Officials Hope To Fix Gaping Hole On Us 41 By Wednesday

      Excedrin Migraine Pain Reliever Tablets 100 ea (Pack of 2 ...

      Around 433,600 bottles of Excedrin products are being recalled because some of the bottles may have a hole in the bottom.

      The plastic bottles pose a poisoning risk, if theres a hole, because a child may be able to get the caplets and swallow the painkillers.

      GSK Consumer Health issued the recall for five types of Excedrin products toward the end of December 2020.

      Consumers should immediately check Excedrin bottles to see if there is a hole at the bottom. If there isnt a hole, the consumers can keep the over-the-counter medicine, according to the recall.

      The recall covers 50, 80, 100, 125, 200, 250 and 300-count bottles of Excedrin Migraine Caplets, Excedrin Migraine Geltabs, Excedrin Extra Strength Caplets, Excedrin PM Headache Caplets, and Excedrin Tension Headache Caplets. The drugs were sold nationwide and online from March 2018 through September 2020.

      The recall notice posted by the U.S. Consumer Product Safety Commission said because Excedrin contains aspirin and acetaminophen it must be in child resistant packaging as required by the Poison Prevention Packaging Act .

      If there is a hole, consumers should contact GSK Consumer Relations for information on how to receive a prepaid shipping label for return to receive a full refund. You can contact GSK Consumer Relations at 800-468-7746 from 8 a.m. to 6 p.m. ET Monday through Friday, or online at Excedrins website and click on the safety issue banner at the top of the page for more information.

      Also Check: Random Migraines And Nausea

      Generics Vs Excedrin Migraine

      “There is not really any reason to believe the formulation of the generic versions are any different than that of Excedrin Migraine,” says Andrew Charles, MD, professor of neurology and director of the University of California at Los Angeles Headache Research and Treatment Program.

      Many migraine formulas are identical, agrees Allen Vaida, PharmD, executive vice president of the Institute for Safe Medication Practices.

      Excedrin Migraine’s active ingredients include:

      Walgreens’ Migraine Relief has the exact same ingredients at exactly the same doses.

      When looking at Excedrin Migraine and other versions of the same formula, ”we suspect the difference between them to be minimal,” says Jason Rosenberg, MD, assistant professor of neurology at Johns Hopkins Medical Institutions and director of the Johns Hopkins Headache Center at Bayview.

      If two medicines have the same active ingredients, they are what experts term ”bioequivalent.” That means that the ”same amount of the same ingredients get into your blood stream at about the same time,” Rosenberg says.

      In individual people, he says, ”the drugs might be absorbed differently. But I would be skeptical that it would have much effect.”

      Keeping steady and specific blood levels is crucial for some drugs, Charles says. However, ”we wouldn’t consider migraine or headache in general to be one of those conditions where blood levels would be a big issue.”

      Excedrin Migraine Vs Excedrin Extra Strength

      The difference between Excedrin migraine and extra strength is the labeling on them. The extra strength Excedrin is used to help in relieving some minor aches in the head, muscle ache, aches during cold, toothache, menstrual ache, etc., while migraines are used when the ache is quite severe and the pain is unbearable.

      Excedrin migraine is basically a drug that is made of a combination of three different types of drugs. These drugs are- acetaminophen, aspirin, and caffeine. These are the drugs that are used to give relief to the pain that is caused because of migraines. The Excedrin migraine comes in the form of a caplet that is taken through the mouth.

      Excedrin extra strength is a pain reliever medicine used while having some mild aches. Extra strength took while having aches like- headache, menstrual aches or cramps, toothache, sinusitis, etc. Excedrin extra strength does not cost much and is available in any medical store nearby.

      You May Like: Migraine With Nausea Treatment

      RELATED ARTICLES

      Popular Articles